Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 12, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 25, 2016, 11:34 PM CDT for Cedar County, Missouri. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- May 25, 2016, 11:34 PM CDT (04:34 UTC)
- Expired
- May 27, 2016, 2:48 AM CDT
- In force
- 27 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cedar County, MO
The radar
The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sac River near Caplinger Mills (CMZM7). The gauge peaked at 16.70 ft at May 26, 2016, 1:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 19 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
084
WGUS43 KSGF 260434
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1134 PM CDT WED MAY 25 2016
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Sac River near Caplinger Mills affecting Cedar County.
.Rainfall over the past several days has caused the Sac River near Caplinger
Mills to rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC039-261634-
/O.NEW.KSGF.FL.W.0012.160526T0434Z-160527T0748Z/
/CMZM7.1.ER.160526T0322Z.160526T0600Z.160526T0748Z.NO/
1134 PM CDT WED MAY 25 2016
The National Weather Service in Springfield has issued a
* From this evening...until further notice.
...For the Sac River near Caplinger Mills...
* At 10:45 PM Wednesday The stage was 16.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.3 feet by
around midnight.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site. The
campground at Caplinger Mills floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Sac River Basin
Caplinger Mills 16 16.2 Wed 11 PM 13.6 13.2 7.9
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$2 follow-up statements
176
WGUS83 KSGF 261426
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
926 AM CDT THU MAY 26 2016
...The Flood Warning continues for the following rivers in
Missouri...
Sac River near Caplinger Mills affecting Cedar County
.Heavy rainfall forecasted will cause river levels to
rise back above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC039-270526-
/O.EXT.KSGF.FL.W.0012.000000T0000Z-160529T1830Z/
/CMZM7.1.ER.160526T0322Z.160528T1200Z.160528T1830Z.NO/
926 AM CDT THU MAY 26 2016
...For the Sac River near Caplinger Mills...
* At 8:45 AM Thursday The stage was 14.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site. The
campground at Caplinger Mills floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Sac River Basin
Caplinger Mills 16 14.0 Thu 09 AM 14.7 17.2 13.7
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$870
WGUS83 KSGF 270449
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 PM CDT THU MAY 26 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
Sac River near Caplinger Mills affecting Cedar County
.Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC039-270519-
/O.CAN.KSGF.FL.W.0012.000000T0000Z-160529T1830Z/
/CMZM7.1.ER.160526T0322Z.160526T0646Z.160526T0942Z.NO/
1149 PM CDT THU MAY 26 2016
The Flood Warning has been cancelled for The Sac River near
Caplinger Mills.* At 10:45 PM Thursday The stage was 11.4 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will continue to fall to 13.4 feet by Saturday
morning.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Sac River Basin
Caplinger Mills 16 11.4 Thu 11 PM 13.4 13.0 11.3
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 25, 6:52 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, May 25, 6:52 PM CDT, 4 hours 42 minutes before
Area Forecast Discussion National Weather Service Springfield MO 652 PM CDT WED MAY 25 2016 .SHORT TERM...(This evening through Thursday) Issued at 1249 PM CDT Wed May 25 2016 Upper level low over southern California is expected to make its way into southern Colorado by 00z Friday. The surface front is situated from a low over northern South Dakota into a second low over south central Kansas with a dryline extending into west Texas. The convection from earlier today has worked over the atmosphere pretty well. As such...will keep PoPs low as not much around but a few outflow boundaries to act as a trigger and convection would be isolated to widely scattered at best. The surface front on Thursday meanders on the northern end but does not make much progress on the southern end. So...despite and warm and unstable air mass across the region...the lack of a triggering mechanism will limit both the intensity and coverage of any convection .LONG TERM...(Thursday Night through Wednesday) Issued at 1249 PM CDT Wed May 25 2016 As we move into late week...the upper low out west will lift into the northern plains. This combined with a low level jet forming over Oklahoma overnight on Thursday...could allow storms over the central plains to make it into our area. A few of these storms have the potential to become severe with damaging winds and large hail being the primary threat. For the Memorial Day weekend...the upper low continues to lift into southern Canada taking the surface front with it as well. Without an actual frontal passage...the area remains within the warm sector. With a series of impulses moving through the upper level southwest flow pattern...scattered showers and thunderstorms remain a possibility as well. Temperatures will be near to slightly above normal normal. By Monday evening into Tuesday...a new cutoff low forms over southern California keeping the area within southwest flow under a warm and humid air mass which will continue the current pattern through the remainder of the forecast period. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 645 PM CDT Wed May 25 2016 For the KSGF/KJLN/KBBG tafs: Areas of low end VFR cumulus/stratocumulus fields are ongoing and expect mvfr/vfr conditions at times over the next few hours. Some guidance develops lower ceilings after 06z into the mvfr/ifr category and given more abundant low level moisture and added that to the tafs for this cycle. Not too bullish on thunderstorm chances in the near term but will monitor. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Gaede LONG TERM...Gaede AVIATION...DSA
Hazardous weather outlook, May 25, 10:01 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1001 PM CDT WED MAY 25 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270315- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1001 PM CDT WED MAY 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. DISCUSSION... AN AREA OF STORMS OVER NORTHEAST KANSAS IS EXPECTED TO DEVELOP INTO A LINE AND MOVE SOUTHEAST INTO PARTS OF FAR SOUTHEAST KANSAS INTO WEST CENTRAL AND CENTRAL MISSOURI AFTER 4 AM THEN CONTINUE TO AN AREA ALONG THE MISSOURI HIGHWAY 54 CORRIDOR BY 6 AM. STRONG WINDS WILL BE POSSIBLE ALONG THE LEADING EDGE OF THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MULTIPLE ROUNDS OF THUNDERSTORMS WILL CONTINUE TO IMPACT THE REGION THROUGH THIS WEEKEND. ALTHOUGH THERE WILL BE BREAKS AND DRY PERIODS BETWEEN THE ROUNDS. ALONG WITH FREQUENT LIGHTNING...LARGE HAIL AND DAMAGING WINDS APPEAR TO BE THE PRIMARY SEVERE WEATHER THREAT FROM THE STRONGEST STORMS. HEAVY RAINFALL OVER THE SAME AREAS COULD RESULT IN LOCALIZED FLOODING CONCERNS. .SPOTTER INFORMATION STATEMENT... WITH ONLY A LIMITED RISK FOR SEVERE WEATHER...A GENERAL SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:59 AM CDT | Severe Thunderstorm Warning | SGF | Dent | 18 min |
| May 26, 9:10 AM CDT | River Flood Watch | SGF | Bates, Vernon | 24 hr |
| May 26, 9:10 AM CDT | River Flood Watch | SGF | Vernon | 4 days |
| May 26, 4:18 PM CDT | Special Weather Statement | SGF | Camden | 42 min |
| May 26, 4:26 PM CDT | Special Weather Statement | SGF | Pulaski | 49 min |
| May 26, 4:50 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 40 min |
| May 26, 5:01 PM CDT | Special Weather Statement | SGF | Benton | 44 min |
| May 26, 5:16 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 28 min |
| May 26, 5:18 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 42 min |
| May 26, 5:39 PM CDT | Special Weather Statement | SGF | Miller | 51 min |
| May 26, 5:59 PM CDT | Special Weather Statement | SGF | Benton | 16 min |
| May 26, 6:19 PM CDT | Special Weather Statement | SGF | Vernon | 41 min |
| May 26, 6:28 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 19 min |
| May 26, 6:33 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, St. Clair, Vernon | 42 min |
| May 26, 6:35 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 40 min |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.